Alert archive / Alabama / Small Craft Advisories in 2016

Small Craft Advisory 30, NWS Mobile, AL

March 30, 2016

NWS Mobile, AL issued this small craft advisory at Mar 30, 2016, 3:42 PM CDT. It took effect at Mar 30, 2016, 7:00 PM CDT. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Mar 30, 2016, 3:42 PM CDT (20:42 UTC)
In effect from
Mar 30, 2016, 7:00 PM CDT
Expired
Mar 31, 2016, 1:42 PM CDT
In force
19 hr
Issued by
NWS Mobile, AL

The text

As transmitted.

162 
WHUS74 KMOB 302042
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
342 PM CDT WED MAR 30 2016

...A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF COASTAL WATERS
OF ALABAMA AND NORTHWEST FLORIDA FROM 0 TO 60 NM OUT INCLUDING
THE LOWER END OF MOBILE BAY AND THE MISSISSIPPI SOUND EAST OF
PASCAGOULA...

.SOUTHERLY WINDS AND SEAS WILL CONTINUE TO BUILD THROUGH THURSDAY
AFTERNOON AHEAD OF A COLD FRONT APPROACHING FROM THE WEST.
SOUTHERLY WINDS FROM 20 TO 25 KNOTS WILL LIKELY BEGIN WELL
OFFSHORE TONIGHT THEN SPREAD NORTHWARDS TOWARDS THE COAST THROUGH
THURSDAY AFTERNOON. SEAS UP TO 7 FEET WILL BE LIKELY BY THURSDAY
AFTERNOON POSSIBLY NEARING THE COAST BY LATE THURSDAY AFTERNOON.
BAYS AND INLAND WATERS WILL BE CHOPPY TO ROUGH THROUGH THURSDAY
AFTERNOON. 

GMZ631-632-650-655-670-675-310600-
/O.NEW.KMOB.SC.Y.0030.160331T0000Z-160401T0000Z/
SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
342 PM CDT WED MAR 30 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM
CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM CDT
THURSDAY. 

* WINDS...SOUTHEAST TO SOUTH INCREASING TO 20 TO 25 KNOTS.

* WAVES/SEAS...BUILDING TO AROUND 7 FT OFFSHORE. BAY AND INLAND
  WATERS CHOPPY TO ROUGH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS
OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
272 
WHUS74 KMOB 310337
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1037 PM CDT WED MAR 30 2016

...A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE WATERS OF ALABAMA
AND NORTHWEST FLORIDA OUT 60 NM INCLUDING THE LOWER END OF MOBILE
BAY AND THE MISSISSIPPI SOUND EAST OF PASCAGOULA...

.SOUTHERLY WINDS AND SEAS WILL CONTINUE TO BUILD THROUGH THURSDAY
AFTERNOON AHEAD OF A COLD FRONT APPROACHING FROM THE WEST.
SOUTHERLY WINDS OF 20 TO 25 KNOTS WITH SEAS BUILDING TO 7 FEET CAN BE
EXPECTED WITH CHOPPY TO ROUGH CONDITIONS IN BAYS AND INLAND
WATERWAYS.

GMZ631-632-650-655-670-675-311200-
/O.CON.KMOB.SC.Y.0030.000000T0000Z-160401T0000Z/
SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1037 PM CDT WED MAR 30 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT
THURSDAY...

* WINDS...SOUTHEAST TO SOUTH 20 TO 25 KNOTS.

* WAVES/SEAS...BUILDING TO AROUND 7 FT OFFSHORE. BAY AND INLAND 
  WATERS CHOPPY TO ROUGH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF
20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
057 
WHUS74 KMOB 311003
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
503 AM CDT THU MAR 31 2016

...A SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH THIS EVENING FOR
THE WATERS OF ALABAMA AND NORTHWEST FLORIDA OUT 60 NM INCLUDING THE
LOWER END OF MOBILE BAY AND THE MISSISSIPPI SOUND EAST OF
PASCAGOULA...

.MODERATE TO STRONG ONSHORE WINDS...ELEVATED SEAS AND CHOPPY TO ROUGH
CONDITIONS ON BAYS AND SOUNDS WILL CONTINUE THROUGH THIS EVENING
AHEAD OF A COLD FRONT APPROACHING FROM THE NORTHWEST.

GMZ631-632-650-655-670-675-311800-
/O.CON.KMOB.SC.Y.0030.000000T0000Z-160401T0000Z/
SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
503 AM CDT THU MAR 31 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WINDS...SOUTHEAST TO SOUTH 18 TO 23 KNOTS. FREQUENT HIGHER GUSTS.

* WAVES/SEAS...6 TO 8 FEET. BAY AND INLAND WATERS CHOPPY TO ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS
OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
123 
WHUS74 KMOB 311842
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
142 PM CDT THU MAR 31 2016

...THE SMALL CRAFT ADVISORY FOR THE WATERS OF ALABAMA AND NORTHWEST
FLORIDA OUT 60 NM INCLUDING THE LOWER END OF MOBILE BAY AND THE
MISSISSIPPI SOUND EAST OF PASCAGOULA HAS BEEN CANCELLED...

.SOUTHERLY WINDS HAVE GRADUALLY DIMINISHED BELOW ADVISORY THRESHOLDS.

GMZ631-632-650-655-670-675-311945-
/O.CAN.KMOB.SC.Y.0030.000000T0000Z-160401T0000Z/
SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
142 PM CDT THU MAR 31 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

SOUTHERLY WINDS HAVE DIMINISHED BELOW ADVISORY THRESHOLDS. HOWEVER...
SMALL CRAFT OPERATORS SHOULD EXERCISE CAUTION AT TIMES AS SOUTHERLY
WINDS OCCASIONALLY REMAIN ELEVATED BETWEEN 15 AND 20 KNOTS THIS
AFTERNOON. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Mar 30, 1:44 PM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, Mar 30, 1:44 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
144 PM CDT WED MAR 30 2016

.DISCUSSION...SEE UPDATED INFORMATION FOR LAND AND MARINE AREAS BELOW.

&&

.UPDATE...A FLASH FLOOD WATCH WILL BE IN EFFECT FOR ALL AREAS IN
SOUTHWEST AL...SOUTHEAST MS AND THE WESTERN FL PANHANDLE
BEGINNING AT 12Z OR 7 AM THU MORNING CONTINUING INTO FRI EVE.
EXPECT THE FIRST OF SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS TO
BEGIN MOVING OVER MOST AREAS IN SOUTHEAST MS BY AROUND OR SHORTLY
BEFORE SUNRISE THU SPREADING EAST AND NORTHEAST OVER REMAINING
AREAS OF THE FORECAST AREA THROUGH FRI EVE. WITH PWATS CLIMBING TO
1.5 TO 1.75 INCHES THU THROUGH FRI WHICH IS WELL ABOVE THE MEAN
AVERAGE FOR THIS TIME OF THE YEAR COMBINED WITH SEVERAL MID LEVEL
IMPULSES TRACKING FROM WEST TO EAST ACROSS THE LOWER PART OF THE
COUNTRY SOUTH AND EAST OF THE MAIN UPPER TROF TO THE WEST WE
COULD SEE SEVERAL ROUNDS OF HEAVY RAIN MOSTLY FROM TRAINING
THUNDERSTORM CELLS THROUGH THE WATCH PERIOD. AS A RESULT
WIDESPREAD RAINFALL TOTALS OF 2 TO 4 INCHES CAN BE EXPECTED THU
THROUGH LATE FRI WITH LOCALLY HIGHER AMOUNTS OF 6 TO 8 INCHES ALSO
POSSIBLE. STAY TUNED FOR FURTHER UPDATES ON THIS DEVELOPING
WEATHER PATTERN FOR THE REMAINDER OF THE WEEK. 32/EE

&&

AVIATION...
18Z ISSUANCE...VFR CONDITIONS THROUGH 31.00Z FOLLOWED BY MVFR TO
IFR CIGS AND VISIBILITIES THROUGH 31.18Z. EXPECT INCREASING MID
TO LOW CLOUDS TONIGHT CONTINUING THROUGH THU NIGHT WITH BANDS OF
HEAVY RAIN MOSTLY IN THE FORM OF THUNDERSTORMS MOVING FROM WEST TO
EAST THU MORNING THROUGH THU NIGHT. VISIBILITIES WILL BE
RESTRICTED TO LESS THAN 3 MILES AT TIMES IN HEAVY RAIN THU
THROUGH THU NIGHT. WINDS WILL BE MOSTLY FROM THE SOUTHEAST AND
SOUTH AT 12 TO 16 KNOTS WITH GUSTS TO NEAR 20 KNOTS. HIGHER WINDS
WILL ALSO BE LIKELY IN AND AROUND THUNDERSTORMS THROUGH THU NIGHT.
32/EE

&&

.PREV DISCUSSION... /ISSUED 649 AM CDT WED MAR 30 2016/

DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

AVIATION...
12Z ISSUANCE...SOUTHEAST FLOW TRENDS HIGHER TODAY WITH WINDS GUSTING
TO AROUND 23 KNOTS BY AND AFTER 30.17Z. WILL BE CLOUDY WITH A FEW
BASES OF SCATTERED CLOUDS RANGING FROM 500-1000 FT. DURING THE DAY
CIG BASES ARE FORECAST TO BE WITHIN MVFR CATEGORIES. VSBY OK. /10

PREV DISCUSSION... /ISSUED 523 AM CDT WED MAR 30 2016/

NEAR TERM /NOW THROUGH WEDNESDAY NIGHT/...UPPER AIR MAPS THIS
MORNING SHOW A SHORT WAVE MID LEVEL RIDGE FROM THE CENTRAL GULF
COAST...NORTHWARD INTO THE UPPER MID-WEST. HIGH LEVEL CIRRUS WAS
SPILLING IN FROM THE WEST WITH CLOUD COVER THICKENING BACK INTO THE
SOUTHERN PLAINS AND TEXAS AS FLOW BECOMES INCREASINGLY AMPLIFIED AS
UPPER LEVEL STORM SYSTEM ROTATES OVER THE SOUTHWESTERN US. 1027
MILLIBAR SURFACE HIGH PRESSURE RIDGE AXIS WAS ANALYZED FROM LAKES
ERIE/ONTARIO SOUTHWARD INTO NORTH CAROLINA.

THE SHORT WAVE MID LEVEL RIDGE IS FORECAST TO LIFT UP ACROSS THE
EAST COAST BY TONIGHT WITH A DIFFLUENT HIGH LEVEL SOUTHWEST FLOW
SETTING UP ACROSS THE CENTRAL GULF COAST. DEEP LAYER MOISTURE VALUES
ARE FORECAST TO MODIFY IN THE NEAR TERM AS A RETURN FLOW OFF THE
GULF EVOLVES WITH THE LOW LEVEL AND SURFACE HIGH PRESSURE RIDGE AXIS
POSITIONED TO OUR EAST. FOR TODAY...WILL HAVE A GRADUAL INCREASE IN
SHOWER AND THUNDERSTORM PROBABILITIES THROUGH THE AFTERNOON OVER THE
WESTERN ZONES WHERE THE HIGHER DEEP LAYER MOISTURE EXISTS (PWAT
VALUES MOVING TO ~1.45") IN CONJUNCTION WITH AFTERNOON INSTABILITY
MU CAPE VALUES 400-900 J/KG AND ISENTROPIC ASCENT. COULD BE A FEW
STRONG LATE AFTERNOON STORMS IN THE WESTERN ZONES...BUT THE SEVERE
WEATHER THREAT LOOKS TO HOLD OFF INTO LATE TONIGHT OVER THE SAME
AREAS. MORE ON THIS SHORTLY. EXPECT A BREEZY SOUTHEAST FLOW
TO DEVELOP ALONG OUR GULF COAST THIS MORNING AND OVER THE LAND ZONES
INTO THE AFTERNOON. HIGH TEMPERATURES RANGING FROM 77 TO 81 OVER THE
INTERIOR TO THE MID 70S BEACHES ARE EXPECTED. DUE TO THE STRONGER
ONSHORE COMPONENT OF FLOW AT THE BEACHES AND BETTER TIDAL RANGES
BETWEEN 1 AND 1.5 FT BETWEEN HIGH AND LOW TIDE...A HIGH RISK OF
DANGEROUS TO POTENTIALLY DEADLY RIP CURRENTS CONTINUE TO BE HEADLINED
FOR THE COASTAL ZONES.

FOR TONIGHT...FORECASTERS NOTE THAT DEEP LAYER ASCENT BEGINS TO
INCREASE WITHIN A DIVERGENT SOUTHWEST FLOW ALOFT IN CONJUNCTION WITH
THE FAVORED LEFT FRONT REGION OF THE NOSE OF A 100 KNOT HIGH LEVEL
JET STRUCTURE OVERSPREADING SOUTHERN LOUISIANA. AT SAME TIME...0-3 KM
LEVEL BULK SHEAR VALUES INCREASE BETWEEN 30 AND 40 KNOTS OVER THE
WESTERN ZONES ORIENTED WITHIN A ZONE OF DEEP MOISTURE ~1.6 INCHES
AND LATE NIGHT MU CAPE ~500 J/KG IS MORE THAN ENOUGH TO BELIEVE WE WILL
BE DEALING WITH AN AREA OF ORGANIZING CONVECTION THAT PROPAGATES
EASTWARD INTO INTERIOR SOUTHEAST MS AND PORTIONS OF EXTREME SOUTHWEST
ALABAMA DURING THE PRE-DAWN HOURS THURSDAY MORNING. THIS IS VERY
SIMILAR TO THE HIGH RESOLUTION 4 KM WRF-NMM FORECAST RADAR SIMULATION
OUTPUTS. WILL MAINTAIN A LIMITED THREAT OF SEVERE STORMS WITH THE
POTENTIAL OF DAMAGING STRAIGHT LINE WINDS...ISOLATED TORNADOES AND
MARGINALLY SEVERE HAIL ALONG AND WEST OF A LINE FROM THOMASVILLE TO
CHATOM AL TO WIGGINS MS FROM MIDNIGHT TONIGHT TO DAYBREAK
THURSDAY...AS THIS IS THE TIME FRAME WHERE THE EASTERN FLANK OF THE
BETTER DYNAMICS SPREAD IN FROM THE WEST.

SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...IT CONTINUES TO LOOK
LIKE AN ACTIVE WEATHER PERIOD TO FINISH OFF THE WORK WEEK. A DEEP
POSITIVE TILT TROUGH OVER THE MIDWEST EXTENDING SOUTHWESTWARD OVER
ARIZONA EARLY THURSDAY WILL CONTINUE TO PROPAGATE SOUTHEASTWARD.
THIS UPPER LEVEL FEATURE WILL BE DRIVING A COLD FRONT AT THE SURFACE.
THIS FRONT IS EXPECTED TO EXTEND SOUTHWESTWARD FROM THE GREAT LAKES
REGION SOUTHWESTWARD THROUGH ARKANSAS AND THEN WEST SOUTHWESTWARD
THROUGH NORTHERN MEXICO.

AS A RESULT THE UPPER LEVEL FLOW STRENGTHENS ALOFT AND THE
SUBTROPICAL JET ESSENTIALLY FOCUSES AN ATMOSPHERIC RIVER OVER THE
NORTHERN GULF REGION BY THURSDAY. MODELS HAVE BEEN VERY CONSISTENT
AND PROJECTING ANOMALOUSLY DEEP LAYER MOISTURE INTO OUR REGION THE
PAST COUPLE OF DAYS. LAYER PRECIPITABLE WATER (PW)VALUES ARE
PROJECTED TO CLIMB TO THE 1.5 TO 1.75 INCH RANGE THURSDAY THROUGH
FRIDAY...THESE VALUES FALL INTO THE 99TH PERCENTILE OF THE
HISTORICAL RECORD OR 200 TO 250% OF WHAT WE TYPICALLY OBSERVE THIS
TIME OF YEAR. AS WELL THE DEEPENING SHEAR ALOFT WILL SUPPORT
ORGANIZED CONVECTION...ALTHOUGH IT APPEARS THE STRONGEST DYNAMICS
WILL REMAIN WEST OF THE FORECAST AREA CAN'T RULE OUT THE POSSIBILITY
OF ISOLATED SEVERE THUNDERSTORMS POTENTIALLY PRODUCING DAMAGING WIND
GUSTS TO 60 MPH...HAIL TO 1 INCH IN SIZE AND A BRIEF TORNADO THROUGH
THE PERIOD.

THE CONVECTIVE PATTERN WILL BE MESSY WITH MULTIPLE ROUNDS OF
CONVECTION EXPECTED. INITIALLY, CONVECTION OVER THE AREA WILL BE
TRIGGERED BY REMNANTS OF OLD FRONTAL BOUNDARY RETURNING AS A WARM
FRONT CREATING MODERATE TO STRONG ISENTROPIC ASCENT OVER THE AREA AND
STRONG SHORTWAVE TROUGHS EMBEDDED IN THE MOIST SOUTHWESTERLY FLOW
ALOFT...AND THE TROUGH LEFT FRONT EXIT REGION OF A JET MAX MOVING
ACROSS THE REGION WILL PROVIDE THE DYNAMICS TO GET AND KEEP STORMS
GENERATED.

THE SECOND OF THE LARGER CONVECTIVE ROUNDS WILL OCCUR AS THE COLD
FRONT FINALLY APPROACHES.  BOTH THE GFS AND ECMWF HAVE SLOWED THE
EASTWARD PROGRESSION OF THE APPROACHING COLD FRONT...CURRENTLY
PROJECTING IT MOVING IN TO SOUTHEAST MS AROUND MIDNIGHT FRIDAY AND
THEN ALONG THE I-65 CORRIDOR BY AROUND SUNRISE FRIDAY MORNING.
PERIODS OF HEAVY RAINFALL AND STRONG TO SEVERE TSTMS WILL THUS
CONTINUE OVERNIGHT. THE POTENTIAL WILL EXIST THROUGH THE PERIOD OF
MINOR FLOODING ALONG AREA RIVERS AND CREEKS, FLOODING OVER POOR
DRAINAGE AREAS AND POSSIBLY LOCALIZED FLASH FLOODING AS WIDESPREAD RAINFALL
AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE WITH ISOLATED POCKETS RECEIVING
6 TO 8 INCHES.

AS WELL...A MODERATE TO STRONG SOUTHEASTERLY WINDFLOW IN ADVANCE OF
THE FRONTAL SYSTEM WILL CREATE A HIGH RISK OF RIP CURRENTS ALONG OUR
GULF BEACHES STARTING THIS MORNING AND CONTINUING THROUGH AT LEAST
FRIDAY MORNING. /08

LONG TERM /SATURDAY THROUGH TUESDAY/...MODELS DIFFER SOMEWHAT ON
THE PROPAGATION OF THE FRONT SATURDAY. ONE SOLUTION IS SLOWER WITH
THE FRONTS MOVEMENT....SUGGESTING THE FRONT WILL LINGER JUST OFF THE
COAST WHICH WILL KEEP THE REGION UNDER THE MAIN THERMAL GRADIENT AND
THE BAROCLINIC ZONE ALOFT BEHIND THE FRONT. THIS WOULD KEEP CHANCES
FOR PRECIPITATION UP...WITH THE GREATEST PROBABILITIES AND LARGEST
RAINFALL AMOUNTS LIKELY OCCURRING OVER THE WESTERN FLORIDA PANHANDLE
AND OUR ALABAMA COUNTIES SOUTHEAST OF THE INTERSTATE 65 CORRIDOR.
WE'LL HAVE TO MONITOR CLOSELY BECAUSE SUCH A SET UP WOULD INCREASE
THE POTENTIAL FOR FLOODING IN THIS AREA. /08

MARINE...A MODERATE ONSHORE FLOW SETS UP WITH A BUILD IN SEAS THE NEXT
COUPLE DAYS BETWEEN A HIGH PRESSURE SYSTEM POSITIONED OVER THE
WESTERN ATLANTIC AND A FRONTAL BOUNDARY MOVING EASTWARD OUT OF THE
PLAINS. SMALL CRAFT SHOULD EXERCISE CAUTION OVER THE OPEN GULF
WATERS. THE FRONTAL BOUNDARY MAY SLOW ON FRIDAY MORNING AS IT NEARS
THE COAST...THEN MOVES OFF THE COAST BY FRIDAY NIGHT WITH AN
OFFSHORE COMPONENT OF FLOW SETTING UP IN IT WAKE. WILL BE AN
UNSETTLED WEATHER PERIOD AS SEVERAL ROUNDS OF STORMS WILL PASS
ACROSS THE GULF COAST THURSDAY THROUGH FRIDAY. WINDS...WAVES AND
SEAS WILL BE LOCALLY HIGHER NEAR ANY OF THE STRONGER MARINE STORMS.
THE STRONGEST STORMS WILL LIKELY CONTAIN FREQUENT LIGHTNING AND
RAPID REDUCTIONS TO VISIBILITY IN HEAVY RAINS. /10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH FROM THURSDAY MORNING THROUGH LATE FRIDAY
     NIGHT FOR ALZ051>060-261>266.

     HIGH RIP CURRENT RISK THROUGH FRIDAY MORNING FOR ALZ265-266.

FL...FLASH FLOOD WATCH FROM THURSDAY MORNING THROUGH LATE FRIDAY
     NIGHT FOR FLZ201>206.

     HIGH RIP CURRENT RISK THROUGH FRIDAY MORNING FOR FLZ202-204-206.

MS...FLASH FLOOD WATCH FROM THURSDAY MORNING THROUGH LATE FRIDAY
     NIGHT FOR MSZ067-075-076-078-079.

GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/MOB
Hazardous weather outlook, Mar 30, 6:36 AM CDT, 9 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
636 AM CDT WED MAR 30 2016

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-311200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
636 AM CDT WED MAR 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

DUE TO AN INCREASE IN ONSHORE FLOW ALONG THE BEACHES TODAY AND
TONIGHT...COMBINED WITH SWELL...AND TIDAL RANGES...A HIGH RISK OF
DANGEROUS TO POTENTIALLY DEADLY RIP CURRENTS CONTINUE TO BE HEADLINED
FOR AREA BEACHES.

ALTHOUGH A FEW LATE AFTERNOON STRONG STORMS ARE POSSIBLE OVER THE
WESTERN PORTIONS OF THE LOCAL AREA...THE LATEST ASSESSMENT OF THE
WEATHER MODELS SUGGEST THE SEVERE WEATHER THREAT WILL HOLD OFF INTO
THE PREDAWN HOURS THURSDAY MORNING ALONG AND WEST OF A LINE FROM
THOMASVILLE ALABAMA TO LUCEDALE MISSISSIPPI. THIS IS WHERE
FORECASTERS HIGHLIGHT A LIMITED THREAT OF SEVERE STORMS WITH THE
POTENTIAL OF DAMAGING STRAIGHT LINE WINDS...ISOLATED TORNADOES AND
MARGINALLY SEVERE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WINDS...SWELL AND TIDAL RANGES SUPPORT A HIGH RISK OF DANGEROUS TO
POTENTIALLY DEADLY RIP CURRENTS ALONG AREA BEACHES THROUGH EARLY
FRIDAY.

MULTIPLE ROUNDS OF THUNDERSTORMS ARE FORECAST TO IMPACT THE LOCAL
AREA THURSDAY THROUGH FRIDAY. STRONG TO SEVERE STORMS POSSIBLE. THE
POTENTIAL ALSO EXISTS FOR HEAVY RAINFALL DURING THIS PERIOD RESULTING
IN MINOR FLOODING ALONG AREA RIVERS AND CREEKS...FLOODING OVER LOWER
LYING...POOR DRAINAGE AREAS AND POSSIBLY LOCALIZED FLASH FLOODING
GIVEN CURRENT PROJECTIONS OF RAINFALL. WIDESPREAD RAINFALL AMOUNTS
OF 2 TO 4 INCHES IS FORECAST WITH A FEW AREAS POSSIBLY EXPERIENCING
AMOUNTS OF UP TO BETWEEN 6 TO 8 INCHES IN THOSE CASES WHERE STORMS
MOVE REPEATEDLY OVER THE SAME AREAS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS MAY BE REQUIRED
AT TIMES EARLY THURSDAY...CONTINUING INTO FRIDAY.

GMZ630>635-650-655-670-675-311200-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
636 AM CDT WED MAR 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA AND THE COASTAL WATERS OF
ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

A MODERATE TO STRONG ONSHORE FLOW AND A BUILD IN SEAS IS FORECAST IN
THE NEAR TERM. SMALL CRAFT SHOULD EXERCISE CAUTION. THE HIGHER
CHANCES OF SHOWERS AND STORMS LOOK TO OCCUR EARLY IN THE OUTLOOK.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN UNSETTLED WEATHER PERIOD IS FORECAST THURSDAY AND FRIDAY AS
SEVERAL ROUNDS OF STORMS WILL PASS ACROSS THE GULF COAST AS A COLD
FRONT APPROACHES THE CENTRAL GULF COAST. WINDS...WAVES AND SEAS WILL
BE LOCALLY HIGHER NEAR ANY OF THE STRONGER MARINE STORMS. THE
STRONGEST STORMS WILL LIKELY CONTAIN FREQUENT LIGHTNING AND RAPID
REDUCTIONS TO VISIBILITY IN HEAVY RAINS.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 8:41 PM CDTSpecial Marine WarningMOB64 min
Mar 30, 11:34 AM CDTRiver Flood WarningMOBChoctaw, Clarke, Washington8 days
Mar 30, 11:34 AM CDTRiver Flood WarningMOBChoctaw, Clarke, Washington9 days
Mar 30, 2:10 PM CDTFlash Flood WatchMOBBaldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more59 hr

Nearby

Small Craft Advisories in Alabama, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.